Atrial Fibrillation

Atrial fibrillation is when the upper two heart chambers (atria) beat very rapidly and not in coordination with the lower two chambers (ventricles) of the heart. The symptoms of atrial fibrillation are palpitations, dizziness, sweating, shortness of breath, tiredness, etc. It increases one's risk of stroke, heart failure, and other heart problems.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Could alcohol drinking cause AF?

Query: Hi doctor, I am 23 years old. I had alcohol induced AF after consuming vodka. I consumed roughly the same amount two nights before. AF seemed to start after vomiting. I was cardioverted after 12 hours. I was informed by the doctor that this was alcohol induced. He advised me to avoid alcohol for a m...  Read Full »


Dr. Amiya Kumar Chattopadhyay

Cardiologist

Answer: Hi, Welcome to icliniq.com. You were told by the attending cardiologist who did cardioversion, a life-saving measure, to avoid alcohol as it precipitates another AF (atrial fibrillation) especially after vomiting. Please say no to alcohol as AF can recur again and not safe for you. It is unlikely to...  Read Full »

I am suffering from sudden severe headaches, chest pain, and dizziness. Why?

Query: Hi doctor, I am an 18 year old female. I am suffering from sudden, severe headaches, chest pain, dizziness, fainting, difficulty in balance and blurring of vision often. Why?  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. There are two possibilities. One is anxiety episodes, and the other one is cardiac arrhythmia like PSVT (paroxysmal supraventricular tachycardia) or atrial fibrillation, in which heart rate suddenly goes up and also suddenly decreases. Do you have any palpitations ...  Read Full »

Why is there an increase in the PVCs after taking high carbs and at rest?

Query: Hello doctor,For a month, I have had a very large increase in PVCs. Each day anywhere from an hour to several chunks of hours, I get runs of them. They happen every few beats during that time and come with no other symptoms. I had a Holter which I am awaiting results for, and I know it caught my sym...  Read Full »


Dr. Muhammad Zohaib Siddiq

Cardiologist, General Practitioner

Answer: Hi, Welcome to icliniq.com. Thanks for the query. PVCs without any cardiac disease are usually benign and cause no harm. Only symptoms are bothersome only when there are a lot of PVCs, such as 20000 per day, and then they may cause the heart to become weaker. Holter will count PVCs in 24 hours. ...  Read Full »

I have tachycardia at night time which disturbs my sleep. What to do?

Query: Hello doctor, I am a 55 year old postmenopausal woman, who is 223 pounds and 5 foot 8 inches height. I have no known heart conditions except for many PVCs and PACs. I was recently diagnosed and picked up on a 48-hour Holter with atrial flutter. My doctor did not say that I had aFib. Doctor wants me ...  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. Episodic tachycardia in the setting of PAC and PVC (premature atrial and ventricular contractions) is suggestive of arrhythmia, may be atrial fibrillation or flutter. We should try to find the cause for it. Do you smoke or have alcohol or any other stimulant drugs...  Read Full »

Should atrial fibrillation (AF) patients be on blood thinners?

Query: Hello doctor, I have asymptomatic paroxysmal atrial fibrillation.I had my left atrial appendage excised in the Cox-maze procedure. Should I be on blood thinners?  Read Full »


Dr. Tanmai Yermal (jain)

Internal Medicine Physician, Cardiologist, General Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have gone through your query. I need to know some more details about your case. What is your age? When was the Cox-maze procedure done along with appendage excision? What was the indication of that procedure at that time? Do you have any other prosthetic material in s...  Read Full »

Can a patient on Warfarin drug take the COVID vaccine safely?

Query: Hello doctor, My dad has atrial fibrillation and takes Eliquis and Coumadin. Is it safe for him to get the COVID vaccine?  Read Full »


Dr. Muhammad Zohaib Siddiq

Cardiologist, General Practitioner

Answer: Hello, Welcome to icliniq.com. A vaccine can be given even if you are taking Warfarin (Coumadin derivative) provided INR is lower than the upper limit of the therapeutic range, i.e., less than three in case of atrial fibrillation. A fine needle (23 or 25 gauge) should be used for the vaccinatio...  Read Full »

What causes chest pain and blurred vision?

Query: Hello doctor, My father had PTMC twice. He had also undergone an MVR before 10 years. Unfortunately, his heart rate always seems to rise to 150 or 160. Two years back, he had a cardioversion and was fine with the drugs Renozex and Sotalex. After the MVR, he was on Warfarin and his INR was fine. Thi...  Read Full »


Dr. Rishu

Cardiologist

Answer: Hi, Welcome to icliniq.com. I have noted all your details. The Holter reports (attachment removed to protect patient identity) of your father reveal his baseline rhythm to be atrial fibrillation. The rapid heart rate associated with atrial fibrillation can result in chest pain or discomfort (angi...  Read Full »

Why has my mother's EF fallen since last year?

Query: Hi doctor, My mother was diagnosed with mitral valve regurge and atrial fibrillation before many years. She is taking Dilatrend twice a day with vitamins. She is 65 years old now and done an ECHO every six to nine months. For the past three years, she has the following ejection fraction. She had an...  Read Full »


Dr. Muhammad Zohaib Siddiq

Cardiologist, General Practitioner

Answer: Hi, Welcome to icliniq.com. Echocardiography is a subjective test and the results may vary between the observers and from time to time. Mitral regurgitation can occur due to ischemia or valvular pathology. In the case of secondary mitral regurgitation, if the heart muscle is viable, angioplasty he...  Read Full »

What are the side effects of implantable cardioverter-defibrillator?

Query: Hello doctor, I would like to know if an implantable cardioverter defibrillator can cause AFib. Please explain.  Read Full »


Dr. Rishu

Cardiologist

Answer: Hi, Welcome to icliniq.com. Implantable defibrillators are implanted to terminate an episode of atrial arrhythmia. AFib (atrial fibrillation) is also a type of atrial arrhythmia. The ICD not only provides treatment for atrial arrhythmias, but also provides treatment for ventricular arrhythmias, as ...  Read Full »

What causes chest trembling?

Query: Hi doctor, Occasionally, I feel the random trembling feel on the right side of the left breast nipple. It may occur once a day, but not on every day. There is no pain and it started a week ago. I do also feel pain in stomach and heartburn. I am currently on Pan 40 at night and Ecosprin once a week. ...  Read Full »


Dr. Anoop Mathew

Cardiologist

Answer: Hi, Welcome to icliniq.com. I understand that you are having palpitations. At your age, disturbances in heart rhythm are very common. About 1 out of 5 people in their 90's have this condition known as atrial fibrillation. Hence, we need to rule that out. If the condition does not resolve by ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.